MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT

BIOMERIEUX, INC VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT; VITEK® 2 YST ID TEST KIT
Catalog Number 21343
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from the united states notified biomérieux of a yeast misidentification for a cap survey sample (survey (b)(4) 2018) in association with the vitek® 2 yst test kit (lot # 2430224403).The expected result for this specific cap survey sample, specimen (b)(4), included candida guilliermondii, candida famata/guilliermondii or candida species, not albicans.With initial testing on (b)(6) 2018, vitek 2 obtained a low discrimination result between candida famata / candida guilliermondii as expected.The customer repeated testing on (b)(6) 2018 and obtained a result of candida famata as a single-choice organism.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A customer from the united states notified biomérieux of a yeast misidentification for a cap survey sample (survey f1-a 2018) in association with the vitek® 2 yst test kit (lot # 2430398203).An investigation was performed.The internal biomerieux cap f1-02 strain was subbed and tested in duplicate on three yst card lots.Api® 20c aux and vitek ms were also performed.911599 (internal survey strain): on three of the six cards tested, a low discrimination call of c.Famata/c.Guilliermondii was obtained.On the remaining three cards, an excellent id of c.Famata was obtained.Api 20c aux gave a very good id (99.7%) of c.Guilliermondii vitek ms gave an identification of c.Guilliermondii, with a 99.9% confidence level.A comparison of card reaction results for c.Famata against expected reaction results for c.Guilliermondii revealed one atypical negative reaction (dgata) that led to the incorrect call.This is an atypical strain.The vitek® 2 yst test kit performed as expected.

Brand Name
VITEK® 2 YEAST (YST) IDENTIFICATION (ID) TEST KIT
Common Device Name
VITEK® 2 YST ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
st. louis MO 63042
MDR Report Key7562241
Report Number1950204-2018-00208
Device Sequence Number1134105
Product Code JXB
UDI-Device Identifier03573026131937
UDI-Public03573026131937
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2018
Device Catalogue Number21343
Device Lot Number2430224403
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date06/01/2018
Supplement Report FDA Received Date07/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1